| Model Number |
M0068403961 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexiva tractip high power single use laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The fiber body measured 309.4 cm from the distal tip to the proximal end of the sma connector.The exposed glass tip measured 4 mm and had normal degradation.A functional evaluation revealed that there was no light from the sma connector, indicating that there was a fracture within the connector.No other problems with the device were noted.The reported event of the flexiva tractip high power single use laser fiber stopped working was confirmed.The reported failure to emit laser energy is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation on july 14, 2021 that a flexiva tractip high power single use laser fiber was used in a procedure performed on (b)(6) 2021.During the procedure, the laser fiber worked fine for most of the case then suddenly stopped working.The procedure was completed with another flexiva tractip high power single use laser fiber.There were no patient complications reported as a result of this event.No further information has been obtained despite good faith efforts.Note: this event has been deemed reportable based on the investigation finding of laser fiber broken within the connector.